Format

Send to

Choose Destination
Int J Clin Pract. 2002 Mar;56(2):107-10.

9. Arm lymphoedema following breast cancer treatment.

Author information

1
Hedley Atkins Breast Unit, Guy's Hospital, London, UK.

Abstract

Lymphoedema of the upper limb can be a devastating consequence of breast cancer treatment. A wide range of incidence has been reported but the generally accepted rate is around 12%. The exact pathophysiological mechanisms remain unclear. Agreed working definitions are required in order to standardise future research in this area. The psychosocial importance and management is fundamental in limiting the impact of this phenomenon. Furthermore, it remains that the primary cause is dissection of the axilla. Therefore, active investigation into potential tools that may eliminate or reduce the extent of dissection without compromising prognosis is warranted.

PMID:
11926696
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center